Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2001, 6:30 PM MDT for Quay County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 6:30 PM MDT (00:30 UTC)
- Expired
- May 26, 2001, 7:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 270030 SVRABQ NMC037-270130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 630 PM MDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 730 PM MDT * AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF NARA VISA...OR ABOUT 11 MILES SOUTH OF AMISTAD...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NARA VISA AT 640 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3574 10303 3573 10333 3528 10303 3570 10302
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM MDT, 3 hours earlier.
Area forecast discussion, May 26, 3:30 PM MDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT SAT MAY 26 2001 LITTLE IN THE WAY OF SYNOPTIC FEATURES TO FOCUS ON IN NEAR TERM. JUST ENOUGH MOISTURE AND INSTABILITY FOR CONTINUING THREAT OF SOME AFTERNOON-EVE CONVECTION...EAST BETTER CHANCE WITH CELLS DRIFTING OFF MOUNTAINS INTO MORE MOISTURE RICH ATMOSPHERE. SW WINDS AHEAD OF SHORT WAVE MOVING INTO SOUTHERN CA ON SUNDAY COULD BRING A DRYING TREND TO AT LEAST THE W (COULD BE A LITTLE FAR TO THE W...SHALL SEE). AT ANY RATE WILL CONTINUE TREND OF DECREASING PRECIP CHANCES ESPECIALLY WEST...AS IN CURRENT FORECAST. BY MONDAY RIDGE AXIS TO THE EAST AND DRIER SWLYS MUCH OF THE AREA. EXCEPTION MAY BE THE NORTHEAST WHERE WINDSHIFT MAY PROVIDE ENOUGH MOISTURE AND CONVERGENCE FOR SHOWER DEVELOPMENT. WINDSHIFT MOVES SOUTHWARD TUESDAY AND WESTWARD WEDNESDAY...THIS ALONG WITH NORTHWEST FLOW ALOFT...YOU KNOW THE REST...INCREASE IN POTENTIAL FOR SHOWERS. ABQ UU 059/092 058/091 058 29000 SAF BU 050/085 050/087 054 29000 TCC BB 058/091 059/094 060 29211 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.